Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Pain Management

Post Injection Pain

10/17/2007

Question:

A nurse injected 50mg of Promethezine and 50mg of Demerol into my hand without using an IV and now my entire arm`s veins are popping out, red, and painful. Will this go away? It is very uncomfortable and scary. It`s the veins on the outside of my arm.

Answer:

You should seek medical opinion from your physician or preferably have a Pain Medicine specialist to evaluate your arm. In the absence of infection or a blood clot, pain, redness and swelling may be signs of a rare painful condition that may follow a trivial injury sometimes.

For more information:

Go to the Pain Management health topic, where you can:

Response by:

Salim M Hayek, MD, PhD Salim M Hayek, MD, PhD
Associate Professor of Anesthesiology & Perioperative Medicine
School of Medicine
Case Western Reserve University